Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Discrete Mathematics and Applications

Editor-in-Chief: Zubkov, Andrei

6 Issues per year


CiteScore 2016: 0.16

SCImago Journal Rank (SJR) 2016: 0.231
Source Normalized Impact per Paper (SNIP) 2016: 0.552

Online
ISSN
1569-3929
See all formats and pricing
More options …
Volume 26, Issue 2 (Apr 2016)

Issues

A Markov chain with number-theoretic limit distribution

Andrey M. Zubkov / Kseniya A. Kolesnikova
Published Online: 2016-04-26 | DOI: https://doi.org/10.1515/dma-2016-0010

Abstract

Let an urn contain balls of white and black colors. After each step with probabilities equal to 12 either the number of white balls is increased by the number of black balls or the number of black balls is increased by the number of white balls. Formulas for the first two moments of the total number of balls in an urn are derived and it is shown that the limiting distribution function of the proportion of the number of white balls in an urn coincides with the Minkowski number-theoretic function.

Keywords: discrete Markov chains; iterations of random mappings; limit distributions; Minkowski function

Originally published in Diskretnaya Matematika (2015) 27,.4, 17–24 (in Russian).

References

  • [1]

    Salem R., “On some singular monotonic functions which are strictly increasing”, Trans. Amer. Math. Soc., 53 (1943), 427–439.Google Scholar

  • [2]

    Gelfond A.O., Calculus of Finite Differences, Hindustan Publ. Co., Delhi, 1971.Google Scholar

  • [3]

    Celler F., Leedham-Green C.R., Murray S., Niemeyer A., O’Brien E.A., “Generating random elements of a finite group”, Comm. Alg., 23 (1995), 4931-4948.Google Scholar

  • [4]

    Diaconis P., Saloff-Coste L., “Walks on generating sets of Abelian groups”, Probab. Theory Relat. Fields, 105 (1996), 393–421.Google Scholar

  • [5]

    Lubotzky A., Pak I., “The product replacement algorithm and Kazdan’s property (T)”, J. Amer. Math. Soc., 14: 2 (2000), 347–363.Google Scholar

About the article

Received: 2015-04-17

Published Online: 2016-04-26

Published in Print: 2016-04-01


Funding Source: Russian Science Foundation

Award identifier / Grant number: 14-50-00005

This work was supported by the Russian Science Foundation under grant no. 14-50-00005


Citation Information: Discrete Mathematics and Applications, ISSN (Online) 1569-3929, ISSN (Print) 0924-9265, DOI: https://doi.org/10.1515/dma-2016-0010.

Export Citation

2016 Walter de Gruyter GmbH, Berlin/Boston. Copyright Clearance Center

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Андрей Михайлович Зубков, Andrei Mikhailovich Zubkov, Ксения Алексеевна Колесникова, and Kseniya Alekseevna Kolesnikova
Теория вероятностей и ее применения, 2017, Volume 62, Number 2, Page 393

Comments (0)

Please log in or register to comment.
Log in